SciELO - Scientific Electronic Library Online

 
vol.33 issue3Esophageal cavernous hemangioma author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

  • Have no cited articlesCited by SciELO

Related links

  • Have no similar articlesSimilars in SciELO

Share


Revista Cubana de Medicina Militar

Print version ISSN 0138-6557On-line version ISSN 1561-3046

Abstract

PUGA TORRES, Mario Santiago et al. Intermediate syndrome due to organophosphate poisoning as a cause of delay in the withdrawal mechanical ventilation. Rev Cub Med Mil [online]. 2004, vol.33, n.3. ISSN 0138-6557.

The case of a 56-year-old patient that in order to commit suicide took an unknown amount of organophosphate insecticide known as Fenthion was presented. Shortly after, the patient had a typical cholinergic crisis that was treated with 2 mg of endovenous atropine every 5 min, ventilatory support and general measures. Serum cholinesterase was deeply inhibited since the patient was admitted. In spite of the apparent favorable clinical evolution, the patient could not be disconnected from ventilation., and that's why the diagnosis of intermediate syndrome due to phosphate poisoning was made. The non use of cholinesterase regenerators together with the delay to seek medical assistance could influence on the production of the syndrome. It was concluded that the intemediate syndrome due to phosphate poisoning is a serious and rare condition that complicates the evolution of these patients.

Keywords : Toxicology; Intermediate syndrome due to organophosphate poisoning.

        · abstract in Spanish     · text in Spanish

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License